Alert archive / Kansas / Flash Flood Watches in 2017

Flash Flood Watch 3, NWS Wichita, KS

May 11, 201715 counties in Kansas

NWS Wichita, KS issued this flash flood watch at May 11, 2017, 10:56 AM CDT for 15 counties in Kansas. It took effect at May 11, 2017, 1:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 11, 2017, 10:56 AM CDT (15:56 UTC)
In effect from
May 11, 2017, 1:00 PM CDT
Expired
May 11, 2017, 10:53 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 90 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 3.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2017-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2017-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

033 
WGUS63 KICT 111556
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wichita KS
1056 AM CDT Thu May 11 2017

...More heavy rainfall may lead to flash flooding this afternoon
and evening...

KSZ093>096-098>100-120500-
/O.NEW.KICT.FF.A.0003.170511T1800Z-170512T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
1056 AM CDT Thu May 11 2017

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN Wichita HAS ISSUED A

* Flash Flood Watch FOR portions of South Central Kansas and 
  Southeast Kansas, including the following areas, in South 
  Central Kansas, Cowley. In Southeast Kansas, Chautauqua, Elk, 
  Labette, Montgomery, Neosho, and Wilson. 

* Through this evening.

* Numerous showers and thunderstorms, some with very heavy
  rainfall, are expected to develop this afternoon and continue
  into the evening. This additional rainfall will fall over
  already saturated soils from the previous heavy rainfall on
  Wednesday evening.

* Very high rainfall rates could lead to flash flooding, including
  area creeks and small streams, as well as in local towns and
  municipalities and rural areas too. Significant rises on main-
  stem rivers is also likely through the day. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means that conditions may develop that lead 
To flash flooding. Flash flooding is a very dangerous situation.
Remember to turn around...don't drown. 

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

KED
3 follow-up statements
485 
WGUS63 KICT 111932
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wichita KS
232 PM CDT Thu May 11 2017

...More heavy rainfall may lead to flash flooding late this 
afternoon and evening...

KSZ091-092-120100-
/O.EXB.KICT.FF.A.0003.000000T0000Z-170512T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harper-Sumner-
Including the cities of Anthony, Harper, Attica, and Wellington
232 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN Wichita HAS EXPANDED THE

* Flash Flood Watch TO INCLUDE a portion of South Central 
  Kansas, including the following areas, Harper and Sumner. 

* Until 8 PM CDT this evening.

* Numerous showers and thunderstorms, some with very heavy
  rainfall, will continue to develop late this afternoon and
  continue into the evening. This additional rain will fall over 
  already saturated soils from previous heavy rainfall.

* Very high rainfall rates could lead to flash flooding, including
  area creeks and small streams, as well as in local towns and
  municipalities and rural areas too. Significant rises on main-
  stem rivers is also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means that conditions may develop that lead
To flash flooding. Flash flooding is a very dangerous situation.
Remember to turn around...don't drown.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

KSZ093>096-098>100-120500-
/O.CON.KICT.FF.A.0003.000000T0000Z-170512T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
232 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

THE Flash Flood Watch CONTINUES FOR

* portions of South Central Kansas and Southeast Kansas, 
  including the following areas, in South Central Kansas, 
  Cowley. In Southeast Kansas, Chautauqua, Elk, Labette, 
  Montgomery, Neosho, and Wilson. 

* Until midnight CDT tonight.

* Numerous showers and thunderstorms, some with very heavy
  rainfall, are expected to develop late this afternoon and
  continue into the evening. This additional rain will fall over
  already saturated soils from the previous heavy rainfall.

* Very high rainfall rates could lead to flash flooding, including
  area creeks and small streams, as well as in local towns and
  municipalities and rural areas too. Significant rises on main-
  stem rivers is also likely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means that conditions may develop that lead
To flash flooding. Flash flooding is a very dangerous situation.
Remember to turn around...don't drown.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

KED
422 
WGUS63 KICT 112307
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Wichita KS
607 PM CDT Thu May 11 2017

KSZ069>072-082-083-120400-
/O.EXB.KICT.FF.A.0003.000000T0000Z-170512T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, and Wichita
607 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN Wichita HAS EXPANDED THE

* Flash Flood Watch TO INCLUDE portions of South Central Kansas 
  and Southeast Kansas, including the following areas, in South 
  Central Kansas, Butler, Kingman, and Sedgwick. In Southeast 
  Kansas, Allen, Greenwood, and Woodson. 

* Until 11 PM CDT this evening.

* Numerous thunderstorms, some with very heavy rainfall rates of 1
  to 3 inches per hour, will continue to develop this evening.
  These rainfall rates could lead to flash flooding, including area
  creeks and small streams, as well as in local towns and 
  municipalities and rural areas too. Significant rises on main- 
  stem rivers is also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means that conditions may develop that lead
To flash flooding. Flash flooding is a very dangerous situation.
Remember to turn around...don't drown.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

KSZ091-092-120400-
/O.EXT.KICT.FF.A.0003.000000T0000Z-170512T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harper-Sumner-
Including the cities of Anthony, Harper, Attica, and Wellington
607 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE Flash Flood Watch IS NOW IN EFFECT FOR

* a portion of South Central Kansas, including the following 
  areas, Harper and Sumner. 

* Until 11 PM CDT this evening.

* Numerous thunderstorms, some with very heavy rainfall rates of 1
  to 3 inches per hour, will continue to develop this evening.
  These intense rainfall rates could lead to flash flooding,
  including area creeks and small streams, as well as in local
  towns and municipalities and rural areas too. Significant rises
  on main-stem rivers is also possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood watch means that conditions may develop that lead
To flash flooding. Flash flooding is a very dangerous situation.
Remember to turn around...don't drown.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$

KSZ093>096-098>100-120600-
/O.EXT.KICT.FF.A.0003.000000T0000Z-170512T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
607 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE Flash Flood Watch IS NOW IN EFFECT FOR

* portions of South Central Kansas and Southeast Kansas, 
  including the following areas, in South Central Kansas, 
  Cowley. In Southeast Kansas, Chautauqua, Elk, Labette, 
  Montgomery, Neosho, and Wilson. 

* Until 1 AM CDT Friday.

* Numerous thunderstorms, some with very heavy rainfall, are
  expected to continue this evening. This additional rain will
  fall over already saturated soils from the previous heavy
  rainfall events. 

* Very high rainfall rates of 1 to 3 inches per hour, could lead
  to flash flooding, including area creeks and small streams, as
  well as in local towns and municipalities and rural areas too.
  Significant rises on main-stem rivers is also likely. 

PRECAUTIONARY/PREPAREDNESS ACTIONS... 

A flash flood watch means that conditions may develop that lead
To flash flooding. Flash flooding is a very dangerous situation.
Remember to turn around...don't drown.

You should monitor later forecasts and be prepared to take action
should flash flood warnings be issued.

&&

$$
818 
WGUS63 KICT 120353
FFAICT

Flood Watch
National Weather Service Wichita KS
1053 PM CDT Thu May 11 2017


KSZ069>072-082-083-091-092-120500-
/O.CAN.KICT.FF.A.0003.000000T0000Z-170512T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-
Including the cities of El Dorado, Augusta, Andover, Rose Hill, 
Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, 
Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, 
Harper, Attica, and Wellington
1053 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE Flash Flood Watch FOR portions of South Central Kansas and
Southeast Kansas HAS BEEN CANCELLED. The threat for widespread
heavy rainfall has ended for Tonight. Therefore, the flash flood
watch has been cancelled. However, several counties will continue
to experience minor flooding of low-lying areas, creeks and a few
main-stem rivers. Please heed any road closures and do not attempt
to drive through flooded roads. 

$$

KSZ093>096-098>100-120500-
/O.CAN.KICT.FF.A.0003.000000T0000Z-170512T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
Including the cities of Winfield, Arkansas City, Howard, Moline, 
Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale,
Coffeyville, Independence, and Parsons
1053 PM CDT Thu May 11 2017

...FLASH FLOOD WATCH IS CANCELLED...

THE Flash Flood Watch FOR portions of South Central Kansas and
Southeast Kansas HAS BEEN CANCELLED. The threat for widespread
heavy rainfall has ended for Tonight. Therefore, the flash flood
watch has been cancelled. However, several counties will continue
to experience minor flooding of low-lying areas, creeks and a few
main-stem rivers. Please heed any road closures and do not attempt
to drive through flooded roads. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at May 11, 10:47 AM CDT, 9 minutes earlier.

Area forecast discussion, May 11, 10:47 AM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1047 AM CDT Thu May 11 2017

.MESOSCALE DISCUSSION...
Issued at 1047 AM CDT Thu May 11 2017

Increasing concern with heavy rainfall over already saturated
soil over southeast Kansas and parts of south central Kansas near
the Oklahoma border. Latest HRRR/NAM and GFS renew convection
fairly early this afternoon as the lift in the northeast quad of
the upper low affects the area where the better instability and
higher PWATS will reside. After coordination with SGF/TSA and WPC
will be issuing a Flash Flood Watch for the aforementioned areas
with possible expansion later this afternoon based on radar and
satellite trends.

KED

&&

.UPDATE...
Issued at 932 AM CDT Thu May 11 2017

A strong thunderstorm 25 to 30 miles in diameter is sprinting
northeast around 50 mph across far Southeast Kansas. Very heavy
rains and small hail are likely from this thunderstorm.

&&

.SHORT TERM...(Today through Saturday night)
Issued at 251 AM CDT Thu May 11 2017

Current satellite water vapor imagery shows main upper level system
spinning over northeast New Mexico. This low pressure system will
move slowly eastward into north central Oklahoma by late this
afternoon. Expecting bulk of early morning activity to linger across
central Kansas this morning with a possible lull over southern
Kansas, however as upper level system moves eastward we should see
showers/storms redevelop with better coverage over southern
Kansas by this afternoon. There is a chance for strong/severe
storms to materialize over far southeast Kansas this afternoon,
especially if some breaks in the clouds allow better surface
heating thus boosting instability. The activity will gradually
shift east of the area for late tonight as the upper level system
continues to move away.

Dry and pleasant weather conditions will be in store for Kansas on
Friday and Saturday as upper level ridging builds across the
central plains.

.LONG TERM...(Sunday through Wednesday)
Issued at 251 AM CDT Thu May 11 2017

The warm and dry weather looks too continue for Sunday-Monday with
upper ridge gradually shifting east as upper troughing deepens over
the western states. The long range models are showing next chance of
storms possibly affecting central/south central Kansas late
Tuesday afternoon or night, as a upper level wave moves towards
the region. The weather pattern signal for Wednesday and beyond is
potentially looking more active for the Heartland. The combination
of a deep upper level low remaining just to the west and
persistent southerly winds will allow much richer Gulf of Mexico
moisture to stream northward into the region. If this signal is
preserved by the long range models then periods of thunderstorms
with severe weather is conceivable.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 642 AM CDT Thu May 11 2017

Aviation concerns will be storm chances today and tonight.

Upper low is currently tracking east over the TX Panhandle.
Meanwhile, cold front stretches from generally southeast of the
KS Turnpike. A few storms will be possible over southern KS this
morning, but confidence is high that the more numerous storms will
arrive this afternoon over southern KS. At this time it appears
KCNU will have the best chance to experience afternoon/evening
storms with KICT on the northern fringes of this activity. This
activity will be forming along the cold front as it continues to
push south.

Some pockets of IFR ceilings will remain possible over central KS
this morning but should gradually improve early this afternoon as
drier air starts to work into the area. Confidence in how far
south these lower ceilings make it is very low at this time. So
won't hit too hard for KHUT-KICT or KCNU.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  50  73  49 /  60  40   0   0
Hutchinson      66  47  73  47 /  50  20   0   0
Newton          67  48  73  48 /  50  30   0   0
ElDorado        70  50  72  49 /  60  50   0   0
Winfield-KWLD   73  51  73  49 /  70  50   0   0
Russell         61  44  74  47 /  50  10   0   0
Great Bend      61  44  73  47 /  50  10   0   0
Salina          63  46  74  48 /  40  20   0   0
McPherson       65  47  73  47 /  50  20   0   0
Coffeyville     74  54  73  49 /  80  70  10   0
Chanute         72  53  73  49 /  70  60  10   0
Iola            71  52  72  49 /  60  60   0   0
Parsons-KPPF    73  54  73  49 /  70  70  10   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for KSZ093>096-098>100.

&&

MESOSCALE...KED
UPDATE...EPS
SHORT TERM...CDJ
LONG TERM...CDJ
AVIATION...RBL
Hazardous weather outlook, May 11, 10:47 AM CDT, 9 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1047 AM CDT Thu May 11 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121600-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1047 AM CDT Thu May 11 2017

This hazardous weather outlook is for portions of Central, South
Central and Southeast Kansas.

.DAY ONE...Today and Tonight

A few severe thunderstorms are possible this afternoon and early
this evening across most of Southeast Kansas where quarter sized
hail and damaging winds around 60 mph are both possible. Very heavy
rains are likely and may cause flash flooding. For further details,
please refer to the Flash Flood Watch that is in effect from 1 PM
until mid-night. Strong thunderstorms with small hail and 40 to 50
mph are possible for all of South-Central Kansas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another weather system is expected to move into the Central Plains
on Tuesday. A few severe thunderstorms are possible across Central
and South Central Kansas for Tuesday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Special weather statement, May 11, 6:32 AM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
632 AM CDT THU MAY 11 2017

KSZ052-111200-
Marion KS-
632 AM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Marion County in central Kansas...

* Until 700 AM CDT

* At 630 AM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  south of Carlton to near Durham to 5 miles east of Goessel...and
  moving east at 35 mph.

hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms.

* Locations impacted include...
  Hillsboro, Marion, Florence, Lincolnville, Ramona, Lehigh, Tampa,
  Durham, Lost Springs, Pilsen and Marion Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.

&&

LAT...LON 3860 9695 3854 9693 3852 9693 3852 9682
      3835 9683 3835 9684 3824 9684 3818 9734
      3842 9729 3860 9737
TIME...MOT...LOC 1132Z 251DEG 30KT 3858 9735 3844 9722 3822 9725

LAWSON
Local storm report, May 11, 9:03 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
903 AM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     SEDAN                   37.13N 96.18W
05/10/2017                   CHAUTAUQUA         KS   TRAINED SPOTTER

            DELAYED REPORT. A 6 TO 8 INCH DIAMETER TREE LIMB WAS
            DOWNED. NO ESTIMATE ON WIND SPEED. TIME ESTIMATED FROM
            RADAR.

0520 PM     HEAVY RAIN       7 E ARKANSAS CITY       37.07N 96.91W
05/10/2017  M2.78 INCH       COWLEY             KS   COCORAHS

            RAINFALL SINCE 7AM TODAY.

0529 PM     FLOOD            SEDAN                   37.13N 96.18W
05/10/2017                   CHAUTAUQUA         KS   TRAINED SPOTTER

            DITCHES ARE FILLING UP BETWEEN SEDAN AND HOWARD ALONG
            HIGHWAY 99. VERY HEAVY RAINFALL.

0545 PM     HAIL             9 SW INDEPENDENCE       37.14N 95.83W
05/10/2017  M1.25 INCH       MONTGOMERY         KS   TRAINED SPOTTER

0600 PM     HAIL             N INDEPENDENCE          37.23N 95.71W
05/10/2017  E1.00 INCH       MONTGOMERY         KS   LAW ENFORCEMENT

            NORTH EDGE OF INDEPENDENCE.

0619 PM     TSTM WND GST     INDEPENDENCE AIRPORT    37.15N 95.78W
05/10/2017  M46.00 MPH       MONTGOMERY         KS   AWOS

0632 PM     HAIL             N PARSONS               37.34N 95.27W
05/10/2017  E0.50 INCH       LABETTE            KS   TRAINED SPOTTER

            NORTHERN EDGE OF PARSONS

0636 PM     FLOOD            INDEPENDENCE            37.23N 95.71W
05/10/2017                   MONTGOMERY         KS   LAW ENFORCEMENT

            SOME STREET FLOODING OCCURRING ACROSS THE CITY, MAINLY
            CONFINED TO THE TYPICAL FLOOD-PRONE AREAS.

0700 PM     FLOOD            SE SEDAN                37.13N 96.18W
05/10/2017                   CHAUTAUQUA         KS   TRAINED SPOTTER

            VERY HEAVY RAINFALL RATES WASHED OUT A SECTION OF COUNTY
            ROAD E ON THE SOUTHEAST EDGE OF SEDAN. THE CORRUGATED
            METAL CULVERT UNDER THE ROAD WAS LIKELY OVERWHELMED BY
            THE HIGH VOLUME OF WATER FLOWING THROUGH IT, CAUSING THE
            ROAD TO WASH OUT. ALSO, MANY LOW WATER CROSSINGS AND
            FLOOD-PRONE AREAS ARE FLOODED ACROSS THE COUNTY.

0750 PM     HEAVY RAIN       CHAUTAUQUA              37.02N 96.18W
05/10/2017  M1.41 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

BDK
Special weather statement, May 11, 9:13 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Wichita KS
913 AM CDT THU MAY 11 2017

KSZ095-096-099-100-111445-
Montgomery KS-Wilson KS-Labette KS-Neosho KS-
913 AM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northeastern Montgomery County in southeastern Kansas...
  Southeastern Wilson County in southeastern Kansas...
  Northwestern Labette County in southeastern Kansas...
  Neosho County in southeastern Kansas...

* Until 945 AM CDT

* At 906 AM CDT...National Weather Service Doppler radar was tracking
  a strong thunderstorm with locally heavy rainfall near Thayer, or 9
  miles east of Neodesha...moving northeast at 50 mph.

Hail up to the size of nickels and winds up to 50 mph are possible
with this storm.

* Locations impacted include...
  Chanute, Neodesha, Cherryvale, Erie, Thayer, Galesburg, Sycamore,
  Earlton, Parsons Tri City Airport, Lake Parsons, Dennis, Chanute
  Airport and Big Hill Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3758 9513 3722 9555 3734 9576 3774 9549
      3773 9542
TIME...MOT...LOC 1412Z 213DEG 44KT 3744 9551

ES
Special weather statement, May 11, 9:54 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
954 AM CDT THU MAY 11 2017

KSZ072-096-111530-
Neosho KS-Allen KS-
954 AM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northwestern Neosho County in southeastern Kansas...
  Allen County in southeastern Kansas...

* Until 1030 AM CDT

* At 948 AM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Chanute...moving northeast at
  40 mph.

Hail up to the size of nickels and wind gusts up to 50 mph are
possible with this storm.

* Locations impacted include...
  Chanute, Iola, Humboldt, La Harpe, Gas, Elsmore, Bassett, Iola
  Airport, Petrolia and Chanute Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3758 9543 3764 9553 3784 9552 3800 9542
      3784 9508
TIME...MOT...LOC 1453Z 212DEG 27KT 3771 9547

ES
Local storm report, May 11, 9:56 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
956 AM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 AM     HEAVY RAIN       SEDAN                   37.13N 96.18W
05/11/2017  E2.76 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            24 HOUR RAINFALL.

0953 AM     HEAVY RAIN       HALE                    37.23N 96.02W
05/11/2017  E2.56 INCH       CHAUTAUQUA         KS   CO-OP OBSERVER

            24 HOUR RAINFALL.

&&

BDK
Local storm report, May 11, 10:21 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1021 AM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     HEAVY RAIN       2 ESE LORRAINE          38.56N 98.28W
05/11/2017  M2.48 INCH       ELLSWORTH          KS   COCORAHS

            24 HR TOTAL.

1019 AM     HEAVY RAIN       6 SE ARKANSAS CITY      37.01N 96.96W
05/11/2017  M3.10 INCH       COWLEY             KS   COCORAHS

            24 HR TOTAL.

&&

BDK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:06 PM CDTAreal Flood WarningICTChautauqua, Cowley12 hr
May 10, 10:21 PM CDTSpecial Weather StatementICTRice39 min
May 11, 1:42 AM CDTAreal Flood WarningICTRice12 hr
May 11, 3:44 AM CDTSpecial Weather StatementICTRice61 min
May 11, 4:07 AM CDTSpecial Weather StatementICTRice68 min
May 11, 4:37 AM CDTSpecial Weather StatementICTEllsworth23 min
May 11, 5:14 AM CDTSpecial Weather StatementICTSaline31 min
May 11, 6:00 AM CDTSpecial Weather StatementICTSaline30 min
May 11, 6:32 AM CDTSpecial Weather StatementICTMarion28 min
May 11, 9:13 AM CDTSpecial Weather StatementICTNeosho32 min
May 11, 9:54 AM CDTSpecial Weather StatementICTAllen36 min
May 11, 1:26 PM CDTSpecial Weather StatementICTKingman49 min
May 11, 1:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
May 11, 2:43 PM CDTSevere Thunderstorm WarningICTHarper, Kingman62 min
May 11, 2:56 PM CDTSpecial Weather StatementICTLabette49 min
May 11, 3:13 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery, Neosho, Wilson39 min
May 11, 3:37 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson45 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick, Sumner39 min
May 11, 3:58 PM CDTAreal Flood WarningICTHarper, Kingman26 hr
May 11, 4:32 PM CDTAreal Flood WarningICTChautauqua, Cowley, Labette, Montgomery, Neosho, Wilson26 hr
May 11, 5:11 PM CDTAreal Flood WarningICTSedgwick6 hr
May 11, 5:26 PM CDTFlash Flood WarningICTKingman, Sedgwick, Sumner5 hr
May 11, 5:38 PM CDTFlash Flood WarningICTChautauqua6 hr
May 11, 6:42 PM CDTSpecial Weather StatementICTChautauqua, Elk63 min

Nearby

Flash Flood Watches in Kansas, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.